Alabama, 2004Damaging Winds in Alabama, June 27, 2004
June 27, 2004 · NWS TAE · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $158,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 27, 1:30 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 1:30 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE DATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN JUN 27 2004
.CURRENTLY...MOSTLY SUNNY ACROSS LOCAL AREA..EXCEPT CLOUDY WITH SCT
SHWRS/TSTMS DRIFTING EWD ACROSS SE BIG BEND AND ADJACENT WATERS.
TEMPS FROM MID 80S SE ALA TO AROUND 90 COASTS. DEW POINTS LOW 70S SE
ALA TO UPPER 70S SE BIG BEND.
&&
.DISCUSSION...MESO-ETA/LAPS INITIALIZED WELL DEPICTING LIGHT WLY
FLOW (TYPE 4 SEA BREEZE) AND EARLY CONVECTION DEVELOPING SE BIG
BEND. MSAS SHOWS SW-NE ORIENTED SURFACE TROF ACROSS SE BIG
BEND/SCNTRL GA WHICH SERVED AS FOCUS OF PRECIP. QUASISTATIONARY
FRONTAL BOUNDARY REMAINS ACROSS SW GA THRU N ALA/GA PLACING LOCAL
AREA IN SULTRY WARM SECTOR...WITH SURFACE RIDGE AXIS W-E FROM WRN
ATLC THRU SCNTRL FLA. AT UPPER LEVELS...CUTOFF LOW LIFTING NEWD FROM
N TEXAS SPREADING DIVERGENCE DOWNSTREAM. SERIES OF ASSOCD VORTS
MOVING EWD GENERATING ACTIVE CONVECTION ACROSS ALONG AND JUST S OF
ABOVE FRONT AND MOVG EWD. OF NOTE IS BOWING SEGMENT ACROSS SRN
ALABAMA. ALSO...SE GULF TUTT LO BEGINNING TO MOVE NEWD. 12Z TLH
SOUNDING SHOWS WARMING LO LEVELS AND COOLING DRIER LEVELS ENHANCING
STEEP LAPSE RATES. FOR SHORT TERM HAVE TO MONITOR THE POTENTIAL FOR
ISOLD SEVERE STORMS LATE AFTERNOON INTO POST SUNDOWN ESPECIALLY IF
AFOREMENTIONED BOWING HOLD TOGETHER GENERATING POTENTIAL WIND
DAMAGE.
FOR MONDAY..TUTT LOW SHIFTS NEWD BUT WEAKENS SO LOCAL UPPER DYNAMICS
SHOULD WEAKEN .LIKEWISE SCNTRL FLA RIDGE TO LIFT NEW TOWARD N FLA.
HOWEVER...SERIES OF VORTS RIDING THROUGH UPR RIDGE CAN STILL
GENERATE CONVECTION AND WITH INCREASED H5 COOL POOL AND DRY
AIR...POTENTIAL FOR ISOLD SEVERE AGAIN TOMORROW. BEST CHANCE FOR
CONVECTION WILL BE NRN THIRD OF CWFA..CLOSEST TO UPR DYNAMICS H85
JET AND FRONTAL BOUNDARY. WILL GO LO LIKELY NRN THIRD TO MID SCT SE
BIG BEND. MODELS IN VERY GOOD POP/TEMP AGREEMENT.
&&
.LONG TERM...SURFACE RIDGE WILL REMAIN CLOSE OR OVER LOCAL AREA WITH
VERY LIGHT ONSHORE FLOW TUES INTO LATE WORK WEEK SO CLIMO TYPE POPS
LUK GOOD.
&&
.MARINE...FOR NEXT FEW DAYS...WINDS AND SEAS REMAIN WELL BELOW SCEC
CRITERIA. ONE GROUP FITS ALL.
&&
.FIRE WX...AMPLE LO LEVEL MOISTURE. NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 72 92 71 88/ 30 40 30 50
PFN 76 89 75 88/ 40 40 30 50
DHN 73 90 72 86/ 40 60 30 50
ABY 72 90 71 87/ 30 50 40 50
VLD 73 92 72 89/ 30 40 30 50
CTY 73 91 73 90/ 30 30 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BLOCK
Hazardous weather outlook, Jun 27, 4:30 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SUN JUN 27 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
530 AM EDT SUN JUN 27 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH STRONGER
STORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE
POSSIBLE IN LOCALIZED AREAS...RESULTING IN A THREAT FOR NUISANCE
FLOODING OF STREETS AND POOR DRAINAGE AREAS. STORMS SHOULD DIMINISH
IN COVERAGE AND INTENSITY DURING THE LATE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH
ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED THROUGH TONIGHT...
SO SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED
OR IF ANY WATCHES OR WARNINGS ARE ISSUED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Jun 27, 2:21 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN JUN 27 2004
ALZ065-068-FLZ007>009-272021-
COASTAL WALTON FL-COFFEE AL-GENEVA AL-HOLMES FL-INLAND WALTON FL-
322 PM EDT SUN JUN 27 2004
...LINE OF STRONG THUNDERSTORMS TO AFFECT THE AREA...
A LINE OF STRONG THUNDERSTORMS WILL PUSH INTO PARTS OF SOUTHEAST
ALABAMA AND THE EASTERN FLORIDA PANHANDLE OVER THE NEXT 1 TO 3 HOURS.
THE COUNTIES AFFECTED WILL BE COFFEE AND GENEVA IN SOUTHEAST ALABAMA
AND WALTON AND HOLMES COUNTY IN THE FLORIDA PANHANDLE. THE STORMS
WILL PRODUCE WIND GUSTS TO NEAR 45 MPH...VERY HEAVY RAIN OF AROUND
HALF INCH TO ONE INCH PER HOUR...FREQUENT AND DANGEROUS LIGHTNING AND
SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND
EVENING FOR POSSIBLE WARNINGS.
7-TREXLER
Special weather statement, Jun 27, 3:21 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUN 27 2004
ALZ065>069-272121-
COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOUSTON AL-
321 PM EDT SUN JUN 27 2004
...STRONG STORMS APPROACHING SOUTHEAST ALABAMA...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH INTO SOUTHEAST
ALABAMA.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA
SIZED HAIL...INTENSE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
MAJ
Special weather statement, Jun 27, 3:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT SUN JUN 27 2004
ALZ065-068-FLZ007>009-272141-
COASTAL WALTON FL-COFFEE AL-GENEVA AL-HOLMES FL-INLAND WALTON FL-
442 PM EDT SUN JUN 27 2004
...THE SEVERE THUNDERSTORM WARNINGS FOR COFFEE...GENEVA....WALTON AND
HOLMES WILL BE ALLOWED TO EXPIRE...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A LINE OF STRONG THUNDERSTORMS OVER THESE COUNTIES...WITH
THE LINE MOVING EAST AT 30 MPH ACROSS SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. THE STORMS HAVE WEAKENED...BUT ARE SITLL CAPABLE
OF PRODUCING WIND GUSTS TO NEAR 45 MPH...PEA SIZED HAIL...INTENSE
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS. THE HEAVY RAIN
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER.
7-TREXLER
Thunderstorm Wind, Coffee
- When
- June 27, 3:45 PM EST
- Where
- Coffee County, Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -85.850
Downed trees reported by the Coffee County EMA.
Thunderstorm Wind, Geneva
- When
- June 27, 3:45 PM EST
- Where
- Geneva County, Hartford
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.100, -85.700
Downed trees on power lines reported by the Geneva County EMA.
Thunderstorm Wind, Houston
- When
- June 27, 4:15 PM EST to 5:00 PM EST
- Where
- Houston County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.133, -85.300
Numerous downed trees and power lines countywide. Several vehicles were damaged by fallen trees. In Dothan, many homes were damaged by fallen trees. Reported by the Houston County EMA.
Thunderstorm Wind, Dale
- When
- June 27, 4:25 PM EST to 4:35 PM EST
- Where
- Dale County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AIRPLANE PILOT
- Coordinates
- 31.383, -85.633
Numerous downed trees and power lines at Newton, Echo, Ozark and Napier Field. Reported by a commercial pilot.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, June 27, 20043 deaths · 10 injured · $122,000 · 52 kt wind · 10 events
- Rip Current in Guam, June 27, 20043 deaths · 1 event
- Hurricane and Flash Flood in Guam, June 27 to 30, 20041 death · $11 million · 2 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 20043 injured · $305,000 · 70 kt wind · 39 events
- Flooding and Hail in South Carolina, June 27, 2004$750,000 · 1 in hail · 8 events
- Tornado in Louisiana, June 27, 2004$75,000 · F1 · 1 event
- Flash Flooding and Hail in Texas, June 27, 2004$95,000 · 0.75 in hail · 7 events
- Damaging Wind in Florida, June 27, 2004$85,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, June 27, 2004$46,000 · 55 kt wind · 8 events
- Damaging Wind in Florida, June 27, 2004$40,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Florida, June 27, 20041 injured · $16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 27, 2004$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404563, 5404565, 5404564, 5404562.